View Full Version : Vyvanse + Intuiv = Hallucinations & Aggression in 6 year old


alisabc
06-28-11, 12:44 AM
A little background: I'm a single mother by choice & it wasn't until my daughter was 4 that I was finally diagnosed with ADD. I'd always lived without ancillary distractions and this proved to be a successful remedy for me. Then, after having her, there was no 'quiet space' for me to think, let alone try to work.

I've personally had tremendous success with Vyvanse. :)

After watching her struggle with schoolwork, seeing that she never would make eye contact or hold contact, was always fidgeting, etc. I took her to the doctor. Oh, and she was off the charts on the evaluation, too.

We started with Vyvanse about a month and a half ago, everything seemed great. I thought, wow, she's finally going to see how accomplished she can be in school. But, at the end of the month, I noticed she was 'meeping' and 'sqeaking' and having even greater challenges controlling her impulsive behavior. The doctor added Intuiv and I noticed it subsided. Again, I thought, we are going to be just fine...

Last week, after 3 days on the drug, she awoke at 4:30 am screaming that there were bugs everywhere. Initially, I thought that maybe her skin was itchy and given it was dawn, she could be thinking this from the shadows. This happened for the next 2 nights.

I immediately pulled the Intuiv, but continued with the Vyvanse. But, now, I have the most aggressive, nasty child around. She's hateful, hitting, throwing things, etc.

The biggest problem, however, is that her fits of anger are having a very strange effect on my reactions: I don't normally get riled up like this and I have to do everything in my power to not react in a similar manner. It's like I feel my own aggression in the pit of my stomach. Fortunately, I've remained in control, but I am crying all night and becoming hyper-focused on how many things are not 'right' in my life because of this.

Also, I travel extensively for work (it's a terrible thing to have to leave her, but I was out of work for 7 months and need to be able to provide) and I'm taking her with me on a trip tomorrow. (My nanny quit---hmmm, wonder why?) I'm concerned of her behavior, for the first time, on a plane, with friends & family, etc.

While taking generic ritalin several times a day poses the problem of kids at school knowing you 'take something,' I didn't see this craziness when she initially tried 5mg in the morning.

Any thoughts out there are welcome!

LynneC
06-29-11, 12:56 PM
Hi alisabc and welcome... :)
Have you called her pediatrician or whomever diagnosed her to advise them of what's been going on?

GrinReaper
06-29-11, 01:02 PM
I don't know much about this any of this since I am myself a 5 day old user of Vyvanse and a new "diagnosee"

But I really do hope things get better for you. I would probably take her to the doctor.

Sending positive thoughts your way!

happytexas
06-29-11, 02:36 PM
We did this combo (Intuitiv for tics); it gave ds ADHD symptoms plus insomnia.

We stuck with Vyvanse alone because ds' behavior at school was more important at the time than the tics (which have mostly subsided).

What seems to work best now is his 50mg of Vyvanse and Dr. Sears Omega-3DHA supplement (he won't take fish oil).

Though Drs start patients out on the lowest dose, you often don't stay there. I've always tried upping the current med that's working pretty well before switching or adding another.

StoicNate
06-29-11, 02:43 PM
Sounds like Stimulant/Amphetamine Psychosis. It happens from time to time on prescribed doses.

I think stopping the Vyvanse or lowering the dose or trying a different medication would be good ideas.

I hope you and your daughter have a good life.

hollywood
06-29-11, 07:59 PM
Nah, I think it has something to do with intuniv